Texas, 2009

Hail and Damaging Winds in Texas, May 26 to 27, 2009

May 26 to 27, 2009 · NWS FWD · 55 events in 15 counties and zones

Afternoon severe thunderstorms developed across north Texas in a very unstable environment. Several residual boundaries and daytime heating provided a means and focus for lift.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$133,000
Crop damage
None recorded
Events
55

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

Afternoon severe thunderstorms developed across north Texas in a very unstable environment. Several residual boundaries and daytime heating provided a means and focus for lift. One storm split just west of Fort Worth and the anticyclonic left mover produced golfball hail in Wise County. In the nighttime hours, a large cluster of storms with embedded severe storms rolled across the region ahead of a cold front.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at May 26, 2:55 PM CST, 1 hour 35 minutes earlier.

Area forecast discussion, May 26, 2:55 PM CST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
355 PM CDT TUE MAY 26 2009

.DISCUSSION...
LATEST SURFACE ANALYSIS SHOWS SEVERAL FEATURES OF INTEREST THIS
AFTERNOON. OLD OUTFLOW BOUNDARY SHOWS UP NICELY ON AREA RADARS AND
IS DRAPED ACROSS THE NORTHERN HALF OF THE METROPLEX FROM NEAR
TERRELL TO GRAPEVINE TO DECATUR. THIS BOUNDARY IS DRIFTING NORTH
WITH DEWPOINTS IN THE LOWER 70S AND SIGNIFICANTLY BACKED WINDS
NORTH OF THE FEATURE. SOUTH OF THE BOUNDARY...MIXING HAS REDUCED
DEWPOINTS INTO THE UPPER 50S AND LOWER 60S WITH TEMPS IN THE
MIDDLE 90S. THERE APPEARS TO BE A WEAK SURFACE LOW IN THE VICINITY
OF GRAHAM WITH A TRAILING BOUNDARY EXTENDING FROM BRECKENRIDGE TO
SWEETWATER AND WESTWARD INTO WEST TEXAS. SOME ENHANCED CU HAS
DEVELOPED IN THE VICINITY OF THIS BOUNDARY. MEANWHILE...ACTUAL
COLD FRONT IS STILL MOVING THROUGH THE SOUTHERN PORTIONS OF THE
PANHANDLE.

MODELS ARE HAVING A DIFFICULT TIME HANDLING THE SUBTLE FEATURES IN
THE HIGHLY UNSTABLE ENVIRONMENT...MAKING TIMING AND LOCATION OF
CONVECTIVE DEVELOPMENT HARD TO PIN DOWN. LOCAL CONVECTIVE
PARAMETERS INDICATE THAT BETWEEN 25-50J/KG OF INHIBITION REMAIN
ACROSS NORTH TEXAS WITH SHALLOW MOISTURE BEING MIXED. CONTINUED
HEATING MAY ALLOW FOR SOME ISOLATED CONVECTION OVER THE NEXT FEW
HOURS...MOST LIKELY ALONG RETREATING OUTFLOW BOUNDARY...OR FARTHER
WEST ALONG TRAILING BOUNDARY FROM SURFACE LOW...WHERE CU FIELD IS
SHOWING SOME ENHANCEMENT. GIVEN 2500-3000J/KG MLCAPES...SEVERE
THUNDERSTORMS WOULD BE LIKELY TO DEVELOP QUICKLY. T/TD SPREADS OF 30-35
DEGREES INDICATE DAMAGING WIND POTENTIAL.

AS COLD FRONT SLIDES FARTHER SOUTH...AND S/W ACROSS WEST TEXAS
OVERSPREADS THIS AREA...SHOULD SEE MORE CONVECTION DEVELOP LATER
TONIGHT ALONG OR SLIGHTLY BEHIND THE FRONT. DAMAGING WINDS AND
HAIL WOULD CONTINUE TO REMAIN A THREAT WITH THESE STORMS. WILL
HAVE SCATTERED POPS THIS EVENING AND HAVE KEPT THE 40/50 POPS FOR
OVERNIGHT. CONVECTION WILL CONTINUE TO MOVE SOUTHEAST DURING THE
EARLY MORNING HOURS AS UPPER TROF LIFTS EASTWARD.

FORECAST FOR WED EVENING THROUGH THE UPCOMING WEEKEND WILL REMAIN
DRY AS SURFACE HIGH BUILDS IN AND WEAK RIDGING OVERSPREADS THE
AREA. WILL KEEP SOME 10 POPS IN HOWEVER AS WEAK IMPULSES
ASSOCIATED WITH THE SUBTROPICAL JET COULD TRIGGER AN ISOLATED
STORM. OTHERWISE...TEMPS TO REMAIN NEAR NORMAL THROUGH THE PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  64  82  62  86  63 /  50  20  10  10  10
WACO, TX              66  85  63  86  62 /  40  40  10  10  10
PARIS, TX             62  79  59  82  58 /  30  20  10  10  10
DENTON, TX            62  81  59  87  59 /  50  20  10  10  10
MCKINNEY, TX          62  81  59  86  58 /  40  20  10  10  10
DALLAS, TX            65  83  63  87  62 /  50  20  10  10  10
TERRELL, TX           64  82  61  85  61 /  40  20  10  10  10
CORSICANA, TX         66  82  63  85  61 /  40  30  10  10  10
TEMPLE, TX            67  82  63  87  62 /  40  40  10  20  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DUNN
Hazardous weather outlook, May 26, 4:22 PM CST, 8 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
522 PM CDT TUE MAY 26 2009

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-271000-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
522 PM CDT TUE MAY 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THROUGH TONIGHT.

THERE IS A CHANCE FOR STRONG TO SEVERE THUNDERSTORMS THROUGH LATE
EVENING...MAINLY NORTH OF A COMANCHE...WACO...ATHENS LINE.
SEVERE DOWNBURST WINDS AND LARGE HAIL ARE THE MAIN SEVERE WEATHER
THREATS.

LATE TONIGHT...MORE STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED ALONG
AND BEHIND A COLD FRONT MOVING SOUTHEAST ACROSS NORTH TEXAS.
DAMAGING OUTFLOW WINDS AND LARGE HAIL ARE THE MAIN HAZARDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS CHANCES WILL TAPER OFF FROM NORTH TO SOUTH ON
WEDNESDAY AS A COLD FRONT BEGINS TO EXIT NORTH TEXAS. AN ISOLATED
SEVERE STORM WILL BE POSSIBLE.

THUNDERSTORMS RETURN TO THE FORECAST EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED AT ANY TIME THROUGH TONIGHT

In the hours before

Special weather statement, May 26, 4:07 PM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
507 PM CDT TUE MAY 26 2009

TXZ117-262230-
PARKER TX-
507 PM CDT TUE MAY 26 2009

...SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL PARKER COUNTY

AT 507 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF WEATHERFORD...MOVING
SOUTHEAST AT 10 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE HUDSON OAKS...WEATHERFORD
AND WILLOW PARK.

PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.

IF THIS STORM CONTINUES ON ITS PRESENT COURSE...A SEVERE WEATHER
WARNING MAY BE NEEDED.

LAT...LON 3278 9760 3262 9779 3285 9801 3297 9785
TIME...MOT...LOC 2207Z 317DEG 10KT 3285 9786

82/JLD

The radar

The Dallas/Ft Worth radar (KFWS), 52 km away, was scanning. The volume nearest the first event began at 22:29 UTC.

Open the radar archive at this moment

Event by event

36 hail, 19 thunderstorm wind. Local standard time, as filed.

Hail, Parker

When
May 26, 4:30 PM CST
Where
Parker County, 1 mi N of Weatherford
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
32.784, -97.798

Quarter size hail fell 2 miles north of Weatherford.

Hail, Parker

When
May 26, 4:30 PM CST
Where
Parker County, 4.09 mi NNE of Weatherford
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
32.824, -97.772

Quarter size hail fell 4 miles north of Weatherford.

Hail, Parker

When
May 26, 4:37 PM CST
Where
Parker County, 1.16 mi S of Weatherford
Measured
1 in hail
Property damage
$3,000
Reported by
Broadcast Media
Coordinates
32.754, -97.796

Quarter size hail covered the ground in Weatherford.

Hail, Parker

When
May 26, 4:46 PM CST
Where
Parker County, 2.11 mi ENE of Weatherford
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
32.785, -97.768

Nickel to Quarter size hail fell 3 miles northeast of the Weatherford Courthouse.

Hail, Parker

When
May 26, 4:53 PM CST
Where
Parker County, 0.94 mi S of Weatherford
Measured
1.75 in hail
Property damage
$9,000
Reported by
Trained Spotter
Coordinates
32.757, -97.797

Golfball size hail fell in Weatherford.

Hail, Parker

When
May 26, 5:25 PM CST
Where
Parker County, 1.67 mi W of Weatherford Arpt
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
32.752, -97.709

Nickel size hail fell in Hudson Oaks.

Hail, Parker

When
May 26, 5:39 PM CST
Where
Parker County, 1.38 mi N of Aledo
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
32.720, -97.600

Quarter size hail fell 2 miles north of Aledo.

Hail, Parker

When
May 26, 5:40 PM CST
Where
Parker County, 2.76 mi N of Aledo
Measured
1.75 in hail
Property damage
$5,000
Reported by
Amateur Radio
Coordinates
32.740, -97.600

Golfball size hail fell 3 miles north of Aledo.

Hail, Parker

When
May 26, 5:43 PM CST
Where
Parker County, 2.09 mi N of Aledo
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
32.730, -97.600

Quarter size hail fell 3 miles east-southeast of Willow Park.

Hail, Tarrant

When
May 26, 5:58 PM CST
Where
Tarrant County, 1.5 mi SSW of Westover Hills
Measured
1.25 in hail
Reported by
Other Federal Agency
Coordinates
32.750, -97.440

Half Dollar size hail was reported at the Joint Reserve Base.

Hail, Wise

When
May 26, 6:00 PM CST
Where
Wise County, 0.9 mi NE of Keeter
Measured
1 in hail
Reported by
NWS Employee
Coordinates
33.040, -97.610

Quarter size hail was reported 4 miles southwest of Boyd.

Hail, Tarrant

When
May 26, 6:15 PM CST
Where
Tarrant County, 1.05 mi W of Benbrook
Measured
1 in hail
Reported by
NWS Employee
Coordinates
32.682, -97.468

Quarter size hail fell in north Benbrook.

Hail, Tarrant

When
May 26, 6:16 PM CST
Where
Tarrant County, 1.99 mi NW of Benbrook
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
32.702, -97.472

Nickel to Quarter size hail fell at the intersection of Loop 820 and Team Ranch Rd in southwest Ft. Worth.

Hail, Tarrant

When
May 26, 6:19 PM CST
Where
Tarrant County, 0.58 mi W of Benbrook
Measured
1 in hail
Reported by
NWS Employee
Coordinates
32.680, -97.460

Quarter size hail fell in Benbrook.

Hail, Wise

When
May 26, 6:23 PM CST
Where
Wise County, 1.16 mi E of Boyd
Measured
1.75 in hail
Property damage
$4,000
Reported by
Law Enforcement
Coordinates
33.080, -97.560

Half Dollar to Golfball size hail fell in Boyd.

Hail, Wise

When
May 26, 6:24 PM CST
Where
Wise County, 0.9 mi NE of Keeter
Measured
1.75 in hail
Property damage
$2,000
Reported by
Public
Coordinates
33.040, -97.610

Golfball size hail was reported near Keeter at FM 2048 and CR 4796.

Hail, Tarrant

When
May 26, 6:24 PM CST
Where
Tarrant County, 2.24 mi NE of Benbrook
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
32.702, -97.422

A trained spotter reported quarter size hail just east of the intersection of Highway 183 and West Vickery in Ft. Worth.

Hail, Parker

When
May 26, 6:27 PM CST
Where
Parker County, 6 mi SSE of Aledo
Measured
1.75 in hail
Property damage
$5,000
Reported by
NWS Employee
Coordinates
32.620, -97.560

Golfball size hail fell 6 miles southeast of Aledo.

Hail, Tarrant

When
May 26, 6:47 PM CST
Where
Tarrant County, 2.56 mi W of Handley
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
32.730, -97.224

Quarter size hail was reported at Loop 820 and Rosedale.

Hail, Wise

When
May 26, 6:48 PM CST
Where
Wise County, 0.58 mi E of Decatur
Measured
2 in hail
Property damage
$10,000
Reported by
Amateur Radio
Coordinates
33.230, -97.590

Golfball to Hen Egg size hail fell in Downtown Decatur.

Hail, Wise

When
May 26, 6:57 PM CST
Where
Wise County, 0.58 mi E of Decatur
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
33.230, -97.590

The hail size in Decatur decreased in size to dime to quarters.

Hail, Tarrant

When
May 26, 7:00 PM CST
Where
Tarrant County, 0.15 mi NNW of Handley
Measured
1.75 in hail
Property damage
$10,000
Reported by
Public
Coordinates
32.732, -97.181

Golfball size hail was reported in Arlington.

Hail, Johnson

When
May 26, 7:11 PM CST
Where
Johnson County, 2.76 mi N of Godley
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
32.490, -97.530

Quarter size hail was reported 3 miles north of Godley.

Hail, Tarrant

When
May 26, 7:15 PM CST
Where
Tarrant County, 3.43 mi ENE of Arlington
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
32.743, -97.063

Quarter size hail fell at the intersection of Highway 360 and Division Street in Arlington.

Hail, Wise

When
May 26, 7:40 PM CST
Where
Wise County, 3.03 mi W of Greenwood
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
33.383, -97.532

Ping Pong size hail fell west of Greenwood.

Hail, Denton

When
May 26, 7:41 PM CST
Where
Denton County, 1.35 mi WNW of Krum
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
33.280, -97.270

Nickel size hail was reported 3 miles west-northwest of krum.

Hail, Denton

When
May 26, 7:52 PM CST
Where
Denton County, 0.05 mi NNE of Bolivar
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
33.371, -97.269

Penny size hail was reported 2 miles west-northwest of Bolivar.

Hail, Denton

When
May 26, 7:57 PM CST
Where
Denton County, 1.49 mi SE of Krum
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
33.256, -97.231

Penny size hail was reported 1 mile south-southeast of Krum.

Thunderstorm Wind, Johnson

When
May 26, 8:01 PM CST
Where
Johnson County, 0.9 mi NW of Cleburne
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Trained Spotter
Coordinates
32.360, -97.410

A trained spotter estimated 60 mph winds 1 mile north of Cleburne.

Thunderstorm Wind, Johnson

When
May 26, 8:06 PM CST
Where
Johnson County, 3.21 mi WSW of Joshua Arpt
Measured
61 kt (70 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
32.437, -97.453

An internet service provider tower was bent by high winds at CR 1010 and CR 905.

Thunderstorm Wind, Cooke

When
May 26, 8:30 PM CST
Where
Cooke County, 3.44 mi NNE of Burns City
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
33.567, -97.010

An estimated 60 mph wind gust was reported near Lake Kiowa.

Hail, Cooke

When
May 26, 8:30 PM CST
Where
Cooke County, 3.4 mi NNE of Burns City
Measured
0.75 in hail
Reported by
Public
Coordinates
33.566, -97.007

Penny size hail fell near Lake Kiowa.

Hail, Somervell

When
May 26, 8:45 PM CST
Where
Somervell County, 0.69 mi N of Glen Rose
Measured
1.75 in hail
Property damage
$7,000
Reported by
Amateur Radio
Coordinates
32.240, -97.750

Golfball size hail fell in Glen Rose.

Hail, Hunt

When
May 26, 8:51 PM CST
Where
Hunt County, 1.35 mi ESE of Floyd
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
33.140, -96.230

Nickel size hail fell 1 mile south-southeast of Floyd.

Hail, Hunt

When
May 26, 8:55 PM CST
Where
Hunt County, 2.42 mi ENE of Greenville
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
33.140, -96.080

Nickel size hail fell 2 miles northeast of Greenville.

Thunderstorm Wind, Grayson

When
May 26, 9:05 PM CST
Where
Grayson County, Collinsville
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
33.570, -96.920

Power lines were knocked down in Collinsville.

Hail, Grayson

When
May 26, 9:05 PM CST
Where
Grayson County, 1.34 mi ENE of Whitesboro
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
33.660, -96.900

Quarter size hail was reported in Whitesboro.

Thunderstorm Wind, Comanche

When
May 26, 9:20 PM CST
Where
Comanche County, Newburg
Measured
56 kt (64 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
31.770, -98.530

Estimated winds of 65 mph were reported in Newburg.

Hail, Comanche

When
May 26, 9:20 PM CST
Where
Comanche County, Newburg
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
31.770, -98.530

Penny size hail fell in Newburg.

Thunderstorm Wind, Mills

When
May 26, 9:30 PM CST
Where
Mills County, 2.65 mi NNW of Priddy
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
31.702, -98.545

Estimated winds of 60 mph were reported near CR 141 near the Comanche/Mills county line.

Hail, Mills

When
May 26, 9:30 PM CST
Where
Mills County, 2.6 mi NNW of Priddy
Measured
1.75 in hail
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
31.705, -98.537

Golfball size hail fell near CR 141 near the Comanche/Mills county line.

Hail, Comanche

When
May 26, 9:30 PM CST
Where
Comanche County, 0.91 mi SE of De Leon
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
32.110, -98.540

Penny size hail fell in DeLeon.

Thunderstorm Wind, Comanche

When
May 26, 9:40 PM CST
Where
Comanche County, De Leon
Measured
56 kt (64 mph) estimated gust
Property damage
$2,000
Reported by
Newspaper
Coordinates
32.120, -98.550

Large trees in DeLeon were snapped at their bases or knocked down.

Thunderstorm Wind, Grayson

When
May 26, 9:50 PM CST
Where
Grayson County, Pottsboro
Measured
61 kt (70 mph) estimated gust
Property damage
$4,000
Reported by
Public
Coordinates
33.750, -96.670

Estimated winds of 60 mph with gusts up to 70 mph were reported in Pottsboro. Tree limbs were knocked down.

Thunderstorm Wind, Hamilton

When
May 26, 10:00 PM CST
Where
Hamilton County, Hamilton
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
31.700, -98.120

A flag pole was rocking in the wind and road signs were blown off their poles.

Thunderstorm Wind, Johnson

When
May 26, 10:10 PM CST
Where
Johnson County, Grandview
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
32.270, -97.180

An estimated 60 mph wind gust was reported in Grandview.

Thunderstorm Wind, Young

When
May 26, 10:20 PM CST
Where
Young County, Newcastle
Measured
52 kt (60 mph) estimated gust
Property damage
$7,000
Reported by
Newspaper
Coordinates
33.200, -98.750

Minor roof damage was observed in Newcastle. Shingles were torn off other houses.

Thunderstorm Wind, Somervell

When
May 26, 10:35 PM CST
Where
Somervell County, 0.69 mi N of Glen Rose
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
32.240, -97.750

The winds in Glen Rose were estimated to be 60 mph and trees were knocked down in the city.

Thunderstorm Wind, Palo Pinto

When
May 26, 11:00 PM CST
Where
Palo Pinto County, Mineral Wells
Measured
52 kt (60 mph) estimated gust
Property damage
$4,000
Reported by
Public
Coordinates
32.800, -98.100

Winds of 60 mph were estimated in Mineral Wells.

Thunderstorm Wind, Hill

When
May 26, 11:10 PM CST
Where
Hill County, Whitney
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
County Official
Coordinates
31.970, -97.330

A few tree limbs were knocked down in Whitney.

Thunderstorm Wind, Parker

When
May 26, 11:50 PM CST
Where
Parker County, 1.35 mi ESE of La Junta
Measured
52 kt (60 mph) estimated gust
Property damage
$4,000
Reported by
Amateur Radio
Coordinates
32.910, -97.580

A trained spotter estimated 60 mph winds in Sanctuary.

Thunderstorm Wind, Tarrant

When
May 26, 11:50 PM CST
Where
Tarrant County, 2.07 mi S of Azle
Measured
52 kt (60 mph) measured gust
Property damage
$6,000
Reported by
Trained Spotter
Coordinates
32.870, -97.530

A trained spotter measured 60 mph winds 2 miles south of Azle.

Thunderstorm Wind, Wise

When
May 26, 11:50 PM CST
Where
Wise County, 4.16 mi SW of Cottondale
Measured
61 kt (70 mph) measured gust
Property damage
$4,000
Reported by
Trained Spotter
Coordinates
33.020, -97.760

A trained spotter located 13 miles south of Bridgeport measured 70 mph winds.

Thunderstorm Wind, Denton

When
May 27, 12:07 AM CST
Where
Denton County, 2.44 mi NE of Justin
Measured
61 kt (70 mph) estimated gust
Property damage
$6,000
Reported by
Trained Spotter
Coordinates
33.107, -97.273

A trained spotter estimated 70-75 mph winds 3 miles north-northwest of Northlake. Windows were broken out and small trees were uprooted.

Thunderstorm Wind, Tarrant

When
May 27, 12:08 AM CST
Where
Tarrant County, Keller
Measured
56 kt (64 mph) estimated gust
Property damage
$6,000
Reported by
Amateur Radio
Coordinates
32.930, -97.250

A trained spotter estimated 65 mph winds and also observed power flashes.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2009Every state in 2009This day in weather historyWarnings in Texas, May 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 171143, 171144, 171145, 171146, 171147, 171149, 171151, 171150, 171152, 171157, 171223, 171171, 171165, 172323, 171225, 171224, 172324, 172334, 172325, 172330, 172332, 172326, 172343, 172327, 172333, 172341, 172339, 172342, 171504, 171505, 171507, 172336, 172335, 172337, 172338, 171509, 172344, 171508, 172329, 171512, and more.